December  2021, 41(12): 5915-5942. doi: 10.3934/dcds.2021101

Maximal chain continuous factor

Faculty of Science and Technology, Keio University, 3-14-1 Hiyoshi, Kohoku-ku, Yokohama, Kanagawa 223-8522, Japan

JSPS Research Fellow

Received  July 2020 Revised  May 2021 Published  December 2021 Early access  June 2021

For any continuous self-map of a compact metric space, we define, prove the existence, and give an explicit expression of a maximal chain continuous factor. For the purpose, we exploit a chain proximal relation and its extension. An example is given to illustrate a difference of the two relations. An alternative proof of a result on the odometers and the regular recurrence is given. Also, we provide an example of a calculation of the maximal chain continuous factor for generic homeomorphism of the Cantor set.

Citation: Noriaki Kawaguchi. Maximal chain continuous factor. Discrete & Continuous Dynamical Systems, 2021, 41 (12) : 5915-5942. doi: 10.3934/dcds.2021101
References:
[1]

E. Akin, The General Topology of Dynamical Systems. Graduate Studies in Mathematics, 1. American Mathematical Society, Providence, RI, 1993. doi: 10.1090/gsm/001.  Google Scholar

[2]

E. Akin, On chain continuity, Discrete Contin. Dynam. Systems, 2 (1996), 111-120.  doi: 10.3934/dcds.1996.2.111.  Google Scholar

[3]

E. Akin and E. Glasner, Residual properties and almost equicontinuity, J. Anal. Math., 84 (2001), 243-286.  doi: 10.1007/BF02788112.  Google Scholar

[4]

E. AkinE. Glasner and B. Weiss, Generically there is but one self homeomorphism of the Cantor set, Trans. Amer. Math. Soc., 360 (2008), 3613-3630.  doi: 10.1090/S0002-9947-08-04450-4.  Google Scholar

[5]

E. Akin and J. Wiseman, Varieties of mixing, Trans. Amer. Math. Soc., 372 (2019), 4359-4390.  doi: 10.1090/tran/7681.  Google Scholar

[6]

N. Aoki and K. Hiraide, Topological Theory of Dynamical Systems. Recent Advances, North-Holland Mathematical Library, 52. North-Holland Publishing Co., Amsterdam, 1994.  Google Scholar

[7]

J. Auslander, Minimal Flows and their Extensions, North-Holland Mathematics Studies, 153. North-Holland Publishing Co., Amsterdam, 1988.  Google Scholar

[8]

J. Auslander, Two folk theorems in topological dynamics, Eur. J. Math., 2 (2016), 539-543.  doi: 10.1007/s40879-016-0097-1.  Google Scholar

[9]

N. C. Bernardes Jr. and U. B. Darji, Graph theoretic structure of maps of the Cantor space, Adv. Math., 231 (2012), 1655-1680.  doi: 10.1016/j.aim.2012.05.024.  Google Scholar

[10]

L. Blokh and J. Keesling, A characterization of adding machine maps, Topology Appl., 140 (2004), 151-161.  doi: 10.1016/j.topol.2003.07.006.  Google Scholar

[11]

J. BuescuM. Kulczycki and I. Stewart, Liapunov stability and adding machines revisited, Dyn. Syst., 21 (2006), 379-384.  doi: 10.1080/14689360600649815.  Google Scholar

[12]

J. Buescu and I. Stewart, Liapunov stability and adding machines, Ergodic Theory Dynam. Systems, 15 (1995), 271-290.  doi: 10.1017/S0143385700008373.  Google Scholar

[13]

T. Downarowicz, Survey of odometers and Toeplitz flows, Algebraic and Topological Dynamics, 7–37, Contemp. Math., 385, Amer. Math. Soc., Providence, RI, 2005. doi: 10.1090/conm/385/07188.  Google Scholar

[14]

M. W. Hirsch and M. Hurley, Connected components of attractors and other stable sets, Aequationes Math., 53 (1997), 308-323.  doi: 10.1007/BF02215978.  Google Scholar

[15]

M. Hochman, Genericity in topological dynamics, Ergodic Theory Dynam. Systems, 28 (2008), 125-165.  doi: 10.1017/S0143385707000521.  Google Scholar

[16]

W. Huang and X. Ye, Devaney's chaos or 2-scattering implies Li-Yorke's chaos, Topology Appl., 117 (2002), 259-272.  doi: 10.1016/S0166-8641(01)00025-6.  Google Scholar

[17]

N. Kawaguchi, Quantitative shadowable points, Dyn. Syst., 32 (2017), 504-518.  doi: 10.1080/14689367.2017.1280664.  Google Scholar

[18]

N. Kawaguchi, Properties of shadowable points: chaos and equicontinuity, Bull. Braz. Math. Soc. (N.S.), 48 (2017), 599-622.  doi: 10.1007/s00574-017-0033-0.  Google Scholar

[19]

N. Kawaguchi, Distributionally chaotic maps are $C^0$-dense, Proc. Amer. Math. Soc., 147 (2019), 5339-5348.  doi: 10.1090/proc/14696.  Google Scholar

[20]

A.S. Kechris and C. Rosendal, Turbulence, amalgamation, and generic automorphisms of homogeneous structures, Proc. Lond. Math. Soc., 94 (2007), 302-350.  doi: 10.1112/plms/pdl007.  Google Scholar

[21]

J. Kupka and P. Oprocha, On the dynamics of generic maps on the Cantor set, Topology Appl., 263 (2019), 330-342.  doi: 10.1016/j.topol.2019.05.029.  Google Scholar

[22]

P. Kůrka, Topological and Symbolic Dynamics, Societe Mathematique de France, Paris, 2003.  Google Scholar

[23]

J. H. Mai, The structure of equicontinuous maps, Trans. Amer. Math. Soc., 355 (2003), 4125-4136.  doi: 10.1090/S0002-9947-03-03339-7.  Google Scholar

[24]

D. Richeson and J. Wiseman, Chain recurrence rates and topological entropy, Topology Appl., 156 (2008), 251-261.  doi: 10.1016/j.topol.2008.07.005.  Google Scholar

show all references

References:
[1]

E. Akin, The General Topology of Dynamical Systems. Graduate Studies in Mathematics, 1. American Mathematical Society, Providence, RI, 1993. doi: 10.1090/gsm/001.  Google Scholar

[2]

E. Akin, On chain continuity, Discrete Contin. Dynam. Systems, 2 (1996), 111-120.  doi: 10.3934/dcds.1996.2.111.  Google Scholar

[3]

E. Akin and E. Glasner, Residual properties and almost equicontinuity, J. Anal. Math., 84 (2001), 243-286.  doi: 10.1007/BF02788112.  Google Scholar

[4]

E. AkinE. Glasner and B. Weiss, Generically there is but one self homeomorphism of the Cantor set, Trans. Amer. Math. Soc., 360 (2008), 3613-3630.  doi: 10.1090/S0002-9947-08-04450-4.  Google Scholar

[5]

E. Akin and J. Wiseman, Varieties of mixing, Trans. Amer. Math. Soc., 372 (2019), 4359-4390.  doi: 10.1090/tran/7681.  Google Scholar

[6]

N. Aoki and K. Hiraide, Topological Theory of Dynamical Systems. Recent Advances, North-Holland Mathematical Library, 52. North-Holland Publishing Co., Amsterdam, 1994.  Google Scholar

[7]

J. Auslander, Minimal Flows and their Extensions, North-Holland Mathematics Studies, 153. North-Holland Publishing Co., Amsterdam, 1988.  Google Scholar

[8]

J. Auslander, Two folk theorems in topological dynamics, Eur. J. Math., 2 (2016), 539-543.  doi: 10.1007/s40879-016-0097-1.  Google Scholar

[9]

N. C. Bernardes Jr. and U. B. Darji, Graph theoretic structure of maps of the Cantor space, Adv. Math., 231 (2012), 1655-1680.  doi: 10.1016/j.aim.2012.05.024.  Google Scholar

[10]

L. Blokh and J. Keesling, A characterization of adding machine maps, Topology Appl., 140 (2004), 151-161.  doi: 10.1016/j.topol.2003.07.006.  Google Scholar

[11]

J. BuescuM. Kulczycki and I. Stewart, Liapunov stability and adding machines revisited, Dyn. Syst., 21 (2006), 379-384.  doi: 10.1080/14689360600649815.  Google Scholar

[12]

J. Buescu and I. Stewart, Liapunov stability and adding machines, Ergodic Theory Dynam. Systems, 15 (1995), 271-290.  doi: 10.1017/S0143385700008373.  Google Scholar

[13]

T. Downarowicz, Survey of odometers and Toeplitz flows, Algebraic and Topological Dynamics, 7–37, Contemp. Math., 385, Amer. Math. Soc., Providence, RI, 2005. doi: 10.1090/conm/385/07188.  Google Scholar

[14]

M. W. Hirsch and M. Hurley, Connected components of attractors and other stable sets, Aequationes Math., 53 (1997), 308-323.  doi: 10.1007/BF02215978.  Google Scholar

[15]

M. Hochman, Genericity in topological dynamics, Ergodic Theory Dynam. Systems, 28 (2008), 125-165.  doi: 10.1017/S0143385707000521.  Google Scholar

[16]

W. Huang and X. Ye, Devaney's chaos or 2-scattering implies Li-Yorke's chaos, Topology Appl., 117 (2002), 259-272.  doi: 10.1016/S0166-8641(01)00025-6.  Google Scholar

[17]

N. Kawaguchi, Quantitative shadowable points, Dyn. Syst., 32 (2017), 504-518.  doi: 10.1080/14689367.2017.1280664.  Google Scholar

[18]

N. Kawaguchi, Properties of shadowable points: chaos and equicontinuity, Bull. Braz. Math. Soc. (N.S.), 48 (2017), 599-622.  doi: 10.1007/s00574-017-0033-0.  Google Scholar

[19]

N. Kawaguchi, Distributionally chaotic maps are $C^0$-dense, Proc. Amer. Math. Soc., 147 (2019), 5339-5348.  doi: 10.1090/proc/14696.  Google Scholar

[20]

A.S. Kechris and C. Rosendal, Turbulence, amalgamation, and generic automorphisms of homogeneous structures, Proc. Lond. Math. Soc., 94 (2007), 302-350.  doi: 10.1112/plms/pdl007.  Google Scholar

[21]

J. Kupka and P. Oprocha, On the dynamics of generic maps on the Cantor set, Topology Appl., 263 (2019), 330-342.  doi: 10.1016/j.topol.2019.05.029.  Google Scholar

[22]

P. Kůrka, Topological and Symbolic Dynamics, Societe Mathematique de France, Paris, 2003.  Google Scholar

[23]

J. H. Mai, The structure of equicontinuous maps, Trans. Amer. Math. Soc., 355 (2003), 4125-4136.  doi: 10.1090/S0002-9947-03-03339-7.  Google Scholar

[24]

D. Richeson and J. Wiseman, Chain recurrence rates and topological entropy, Topology Appl., 156 (2008), 251-261.  doi: 10.1016/j.topol.2008.07.005.  Google Scholar

[1]

Gerhard Keller. Maximal equicontinuous generic factors and weak model sets. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6855-6875. doi: 10.3934/dcds.2020132

[2]

Ronald A. Knight. Compact minimal sets in continuous recurrent flows. Conference Publications, 1998, 1998 (Special) : 397-407. doi: 10.3934/proc.1998.1998.397

[3]

Jeremy LeCrone, Gieri Simonett. Continuous maximal regularity and analytic semigroups. Conference Publications, 2011, 2011 (Special) : 963-970. doi: 10.3934/proc.2011.2011.963

[4]

Eduardo Garibaldi, Irene Inoquio-Renteria. Dynamical obstruction to the existence of continuous sub-actions for interval maps with regularly varying property. Discrete & Continuous Dynamical Systems, 2020, 40 (4) : 2315-2333. doi: 10.3934/dcds.2020115

[5]

Jeremy LeCrone, Gieri Simonett. On quasilinear parabolic equations and continuous maximal regularity. Evolution Equations & Control Theory, 2020, 9 (1) : 61-86. doi: 10.3934/eect.2020017

[6]

Yuanzhen Shao. Continuous maximal regularity on singular manifolds and its applications. Evolution Equations & Control Theory, 2016, 5 (2) : 303-335. doi: 10.3934/eect.2016006

[7]

Hiromichi Nakayama, Takeo Noda. Minimal sets and chain recurrent sets of projective flows induced from minimal flows on $3$-manifolds. Discrete & Continuous Dynamical Systems, 2005, 12 (4) : 629-638. doi: 10.3934/dcds.2005.12.629

[8]

Suzanne Lynch Hruska. Rigorous numerical models for the dynamics of complex Hénon mappings on their chain recurrent sets. Discrete & Continuous Dynamical Systems, 2006, 15 (2) : 529-558. doi: 10.3934/dcds.2006.15.529

[9]

Zhigang Zeng, Tingwen Huang. New passivity analysis of continuous-time recurrent neural networks with multiple discrete delays. Journal of Industrial & Management Optimization, 2011, 7 (2) : 283-289. doi: 10.3934/jimo.2011.7.283

[10]

Alexander Vladimirov. Equicontinuous sweeping processes. Discrete & Continuous Dynamical Systems - B, 2013, 18 (2) : 565-573. doi: 10.3934/dcdsb.2013.18.565

[11]

Xiaoming Zheng, Gou Young Koh, Trachette Jackson. A continuous model of angiogenesis: Initiation, extension, and maturation of new blood vessels modulated by vascular endothelial growth factor, angiopoietins, platelet-derived growth factor-B, and pericytes. Discrete & Continuous Dynamical Systems - B, 2013, 18 (4) : 1109-1154. doi: 10.3934/dcdsb.2013.18.1109

[12]

Eriko Hironaka, Sarah Koch. A disconnected deformation space of rational maps. Journal of Modern Dynamics, 2017, 11: 409-423. doi: 10.3934/jmd.2017016

[13]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete & Continuous Dynamical Systems, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[14]

Jie Li. How chaotic is an almost mean equicontinuous system?. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4727-4744. doi: 10.3934/dcds.2018208

[15]

Misha Bialy. On Totally integrable magnetic billiards on constant curvature surface. Electronic Research Announcements, 2012, 19: 112-119. doi: 10.3934/era.2012.19.112

[16]

Vladimír Špitalský. Entropy and exact Devaney chaos on totally regular continua. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3135-3152. doi: 10.3934/dcds.2013.33.3135

[17]

Vladimir V. Chepyzhov, Monica Conti, Vittorino Pata. Totally dissipative dynamical processes and their uniform global attractors. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1989-2004. doi: 10.3934/cpaa.2014.13.1989

[18]

Jean-Michel Rakotoson. Generalized eigenvalue problem for totally discontinuous operators. Discrete & Continuous Dynamical Systems, 2010, 28 (1) : 343-373. doi: 10.3934/dcds.2010.28.343

[19]

Juan Campos, Rafael Obaya, Massimo Tarallo. Recurrent equations with sign and Fredholm alternative. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 959-977. doi: 10.3934/dcdss.2016036

[20]

Koh Katagata. On a certain kind of polynomials of degree 4 with disconnected Julia set. Discrete & Continuous Dynamical Systems, 2008, 20 (4) : 975-987. doi: 10.3934/dcds.2008.20.975

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (66)
  • HTML views (157)
  • Cited by (0)

Other articles
by authors

[Back to Top]